Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Will i get light head as the side effect of BP medication?

I stopped taking one BP med because it made me very lightheaded. The doc put me on a new one I started yesterday, and it is making me lightheaded too but not as bad. Does this kind of side effect go away in time? I hate it! I had my appointment last Thursday. Only got the RX filled yesterday.
Tue, 15 Dec 2009
Report Abuse
  User's Response
's  Response
I participated in tests of a variety of blood pressure medicines over a period of eight years. When I stopped, the doctor supervising the tests reviewed my records and prescribed the medicine that appeared to have helped me the best. I have been taking that med for several years now and my bp is good with no side effects. During the tests however, I had some of what you describe, some extreme headaches, and many meds that didn't do anything at all... for me. Read the information sheet that came with your medicine. Please discuss your symptoms with your doctor. Find out what class of medicine it is that you are taking. There are several common types; ACE inhibitors, Beta channel blockers, diuretics, etc. Each class may manifest different side effects while some side effects may occur in more than one class. In the end, your doctor may have to try several meds with you to find the one that works best with the least onerous side effects.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

recently my blood pressure has not responded to weight loss and exercise so the doctor placed me on 10mg lisinoprolthat went up to 20mg recently.However the side effects of night coughing, insomnia ,constant urinaton and dizziness meant a return to 10mg and 5mgamopropoline,i think that is the right spelling. Despite this i am still getting chest pain and dizzy spells. I have been told that blood pressure meds can be a hit or a miss until you get the right one. Can any of you relate or give advice.thx

doctor1 MD

I have side effects from 2 medicines that I am taking. They are for high blood pressure and congestive heart failure. I have taken them for about a year and 3 months. I believe I am toxic to these medicines at this point and I am worried about taking them. What is the best way to taper the medicines? This happened once before and I ended up in the intensive care for 7 days due to the medicines. I also had elevated potassium and was in critical condition for a short time. The heart problem was not present any longer and I had been taking the medicines for several years. No one knew why the heart was not a problem any longer. Some doctors thought that I had a virus that attacked the heart. The echo was 35 and I had heart failure diagnosed 2 different times now. But, the first time, it went away after taking medications for several years and maybe the same thing has happened this time. I have a cardiologist but he wanted to operate. He can not tell what is wrong with my heart so I have not agreed to have surgery at this point. What would you recommend? I think I am in more danger from the medications at this point than from the heart

doctor1 MD

How can I find medication fir high blood pressure that will not cause unpleasant side effects? I feel like I have been run over by a truck. I take 4x 250mg Aldomet and 2 50mg Alphapress per day. My blood pressure readings are still not what they should be. Thank you